View Full Version : Possible Withdrawal When Switching Types of Stimulants.


entenmk
02-07-08, 11:35 AM
:rolleyes:
Hi all,

I tried to find information on this but was unsuccessful .


Lets say someone has been on Adderall for a few months and because of side effects or inefficiency they are switched to Methylphenidate.

Both these medications are stimulants and effect Dopamine/Norepinephrine. However, to my knowledge, they do so in different ways.

So I was just thinking, -
When someone switches SSRIs in hopes of getting a better response, or reduce side effects, they are usually told (or atleast should be told) to taper off one medication while introducing the other to reduce/eliminate side effects.

SSRIs also work similarily though (just much slower). They all produce proteins that selectively inhibit serotonin reuptake sites (correct me if I'm wrong)

So long story short - Does anyone know, or have experience with side-effects/possible withdrawal when transfering from one stimulant type(Amphetamines) to be placed on another (Methylphenidate) or vice versa.

Just kind of interested me. I just know when I went from Adderall (30mgXR bid) to Daytrana (30mg once daily) I felt sluggish, unmotivated, like my body was in withdrawal (because I have gone through withdrawal when stopping Adderall cold turkey - NOT FUN)

Thanks everyone, Kyle

tom888
02-10-08, 12:17 AM
Of course I am not a doc but my doc says thats not a problem. It is even a combination therapy. I remember my doc telling me about another patient who gets 30mg Dex and 20mg Ritalin so he can get out of bed in the mornings....

I also mixed 10mg Ritalin and 10mg dex once and I felt ok, and I know others who do it.

Actually your thinking about SSRI etc went a little too far. I think stimulants are out of your system within hours. SSRI and such for days/weeks...

LittlePrincess
02-10-08, 05:02 AM
Why is this in the Clonidine forum?

tom888
02-10-08, 08:33 PM
Oh, guess the author read Concerta instead of Clonidin, happens...